MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 40375
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guidewire fractured.The target lesion was 90% stenosed with normal tortuosity and very strong calcification.The target lesion was located in the fibular artery.A platinum plus pi guidewire and jet stream catheter were selected for use.During withdrawal of the platinum plus pi guidewire, the tip detached.The tip was retrieved by catheterization using a 0.018 guidewire.There were no further patient consequences.The procedure was completed.
 
Event or Problem Description
It was reported that the guidewire fractured.The target lesion was 90% stenosed with normal tortuosity and very strong calcification.The target lesion was located in the fibular artery.A platinum plus pi guidewire and jetstream catheter were selected for use.During withdrawal of the platinum plus pi guidewire, the tip detached.The tip was retrieved by catheterization using a 0.018 guidewire.There were no further patient consequences.The procedure was completed.
 
Additional Manufacturer Narrative
Device eval by mfr: the platinum plus guidewire was received for analysis.It was observed that the spring tip was detached from the guidewire and the core wire was detached near the distal tip section.The coil wire was also stretched.Under microscope it was confirmed that the core wire was detached near the distal tip section and the coil wire was stretched.The detachment section of the core wire was at approximately 0.6cm from the end of the distal braze solder.

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15210990
Report Number2124215-2022-29670
Device Sequence Number4601607
Product Code DQX
UDI-Device Identifier08714729486886
UDI-Public08714729486886
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K945379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2025
Device Model Number40375
Device Catalogue Number40375
Device Lot Number0029427008
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown